Low libido following brachytherapy - Prostate Cancer N...

Prostate Cancer Network

3,765 members2,163 posts

Low libido following brachytherapy

Syazz profile image

Anyone experiencing low libido after brachytherapy? Any suggestions appreciated. Testosterone level was low normal 6 months ago. Getting checked again this week. Brachytherapy was 3 years ago, libido steadily declining since then although was fine immediately after therapy. I am older (68), but drop in libido was relatively sudden and worsening.

8 Replies

Three years ago, I had HDR-Brachy/IMRT with 18 months of ADT. After stopping ADT in Fall of 2020, T came back to 700 in just a few months and along with it my libido. During ADT it was zilch! I attribute T coming back to lots of exercise and eating well.

Syazz profile image
Syazz in reply to timotur

Thank you! I have modified my diet significantly to help with T. Just starting weight training and cardio. Hope my results are as impressive as yours!

London441 profile image
London441 in reply to Syazz

You are 68 and just starting weight training. The bad news is you are late. The good news is if you work hard and consistently at it, you will be positively changed beyond any expectation, and not just your libido.

Even if you weight trained when younger, the difference it will make at 68 will be dramatic by comparison. Not that you’ll get huge muscles-that ship has sailed. In every other way though.

This good news is far better than the bad news of starting late being ‘bad’. Great luck to you!

conbio profile image
conbio in reply to timotur

Thanks for that. My treatment similar - 2 more ADT shots to go. :)

You may be interested in this:

prostatecancer.news/2016/08...

Syazz profile image
Syazz in reply to Tall_Allen

Thank you. Very interesting article.

I was scheduled for 8 three-monthly hormone injections (Zoladex). I did my own comprehensive research and found that 6 were just as effective as 8. Since the ADT injections did their job with my PSA and T levels both dropping to "undetectable", and having no problems with 25 EBRT treatments (originally 40 planned but my research indicated that 25 were just as effective as 40 - it pays to do your own research!!!), in retrospect, I would have had a discussion with my oncologist to reduce the number of injections to 3, maybe 4. During these ADT injections, my libido went to Zero. In addition, the ADT Side Effects (SEs) were most uncomfortable and I still suffer them, although 17 months since the last one, they are dissipating. I would have had brachytherapy, but I was ineligible because, over the years, I had already had three TURPs. My latest blood-work shows that my T level has returned to its pre-injection level, and I feel my libido is starting to return, albeit slowly. A rising T level is usually accompanied by an increasing PSA level. This should not be a concern unless PSA rises too quickly.

Monitoring

Have you checked your T levels? I'm guessing that the effect you are seeing is more related to ageing than it is with the brachy treatment. I strongly concur with the suggestions here for exercise and weight training. I go to the gym three times a week. Gets me out of the house and I think it improves my mood too.

You may also like...